Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 56, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Sep 15, 2021, 3:47 AM EDT. It took effect at Sep 15, 2021, 9:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2021, 3:47 AM EDT (07:47 UTC)
- In effect from
- Sep 15, 2021, 9:00 AM EDT
- Expired
- Sep 16, 2021, 1:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
879 WHUS71 KCAR 150747 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 347 AM EDT Wed Sep 15 2021 ANZ052-151600- /O.NEW.KCAR.SC.Y.0056.210915T1300Z-210915T2100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 347 AM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 9 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-151600- /O.NEW.KCAR.SC.Y.0056.210915T1300Z-210916T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 347 AM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EDT THURSDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 9 AM this morning to 1 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
486 WHUS71 KCAR 151702 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 102 PM EDT Wed Sep 15 2021 ANZ052-152100- /O.CON.KCAR.SC.Y.0056.000000T0000Z-210915T2100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 102 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected.. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-160115- /O.CON.KCAR.SC.Y.0056.000000T0000Z-210916T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 102 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
666 WHUS71 KCAR 151931 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 331 PM EDT Wed Sep 15 2021 ANZ052-152100- /O.CON.KCAR.SC.Y.0056.000000T0000Z-210915T2100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 331 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-160345- /O.CON.KCAR.SC.Y.0056.000000T0000Z-210916T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 331 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
021 WHUS71 KCAR 152001 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 401 PM EDT Wed Sep 15 2021 ANZ052-152115- /O.CAN.KCAR.SC.Y.0056.000000T0000Z-210915T2100Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 401 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The wind and seas are below small craft advisory levels, and therefore the small craft advisory has been cancelled. $$ ANZ050-051-160415- /O.CON.KCAR.SC.Y.0056.000000T0000Z-210916T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 401 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
445 WHUS71 KCAR 152209 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 609 PM EDT Wed Sep 15 2021 ANZ050-051-160500- /O.CON.KCAR.SC.Y.0056.000000T0000Z-210916T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 609 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
553 WHUS71 KCAR 160109 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 909 PM EDT Wed Sep 15 2021 ANZ050-051-160500- /O.CON.KCAR.SC.Y.0056.000000T0000Z-210916T0500Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 909 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY... * WHAT...Seas 4 to 6 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 9:35 PM EDT, 6 hours 12 minutes earlier.
Area forecast discussion, Sep 14, 9:35 PM EDT, 6 hours 12 minutes before
Area Forecast Discussion National Weather Service Caribou ME 935 PM EDT Tue Sep 14 2021 .SYNOPSIS... A warm front will approach from the west overnight and lift through the area Wednesday. A cold front crosses the region Wednesday night followed by high pressure on Thursday, moving east of the area on Friday. Another frontal system will approach on Saturday. && .NEAR TERM /THROUGH WEDNESDAY/... 9:35 PM update: Made some adjustments to lower the hourly temperatures and lows a bit across the north based on the current temperatures. In most areas the lows will likely occur late this evening or very early Wednesday morning, and will level off and rise a bit very late tonight as clouds increase. Also, made some minor adjustments to the PoPs/QPF through 06Z to slow the timing of the showers by a couple of hours. Otherwise, no significant changes are planned at this time. Previous discussion: High pressure will continue to hold through this evening, keeping skies mostly clear. Current satellite imagery shows cirrus pushing into the area from the west, of which is associated with the approaching surface low currently centered over the Great Lakes. Cloud bases will begin to lower and cloud cover increase into the overnight ahead of a warm front, which is expected to lift across the area late tonight. Low temperatures will be mild due to muted radiational cooling, and lows will fall into the lower 50s Downeast and the upper 40s across the north. Showers will begin late tonight across the west and push into the rest of the region by the morning. A LLJ behind the warm front passage will increase winds aloft, and past sunrise these winds will begin to mix towards the surface, bringing gusts to 20 mph throughout the forecast area. A cold front will approach from the west and cross the area Wednesday afternoon. With 500 to 800 J/kg of CAPE, isolated to scattered thunderstorms are expected, especially across the Central Highlands and Downeast. The marine layer will provide plenty of low level stability prior to the frontal passage, which will limit storm severity. Still, elevated storms will be capable of producing small hail, and given the strong LLJ aloft, once the capping breaks with the frontal passage, gusty winds are possible with these storms as well. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... Whats left of cnvctv shwrs and tstms from the aftn will be advcg ESE across msly Cntrl and Downeast areas of the FA mid/late Wed eve and then slowly exiting SE of the FA late Wed ngt. With little in the way of sig SBCAPEs left, we will not be mentioning any enhanced tstm elements with chc tstms from 8pm onward, and drop the mention of any thunder past mdngt. Otherwise, skies will gradually become ptly cldy across the N hlf by late Wed ngt. This will allow patchy fog to form ovr areas receiving prior rnfl, with not much in the way of sfc-blyr drying with wrly winds behind the occluded front. Ovrngt lows will be mild. Thu and Fri attm looks to msly sunny N to ptly Sunny Cntrl and Downeast with lgt winds and abv normal hi temps and near seasonal low temps Thu ngt. Can't rule out patchy vly fog later Thu ngt; something to look at a little closer in upcoming fcst updates. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Cont'd fair with mild ovrngt lows Fri. Sat will be dry in the morning, with a low chc of shwrs across the N in the aftn and erly eve as a cold front with weakening upper dynamics apchs and crosses the Rgn ovrngt Sat. Sun and Mon attm looks to be fair and a little drier and cooler as an upper lvl ridge builds ovr the NE US, with the next cold, nearly back door cold front from Cntrl QB slated for late Mon Ngt or Tue Morn. With little in the way of deep moisture to work with, any shwrs with this feature look to be isold attm msly across the N. Tue looks to be ptly cldy and a little cooler once again behind this front. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... NEAR TERM: VFR for all terminals late this evening. Rain moving in will drop ceilings and visibilities to MVFR/IFR across all terminals by Wednesday morning. LIFR possible at BGR/BHB in heavier showers, and thunderstorms are possible beginning late Wednesday morning. Light SE wind overnight, increasing to 10 to 15 kts with gusts to 20 kts on Wednesday. Gusty/erratic wind in/near any thunderstorms. SHORT TO LONG TERM: Wed Ngt Erly Thu morn MVFR clgs/vsbys with shwrs/eve tstms for msly Cntrl and Downeast TAF sites then patchy IFR vsbys in fog across all of the FA ovrngt into Erly Thu morn. Lgt winds xcpt near tstms. Late Thu - Sun...VFR all TAF sites. Isold to sct shwrs Nrn TAF sites Sat aftn into erly eve. && .MARINE... NEAR TERM: Winds will increase to marginal SCA levels late tonight as as a low level jet crosses the waters. Seas will range from 3 to 5 feet tonight into Wednesday. SHORT TO LONG TERM: Near SCA conditions Wed eve will gradually subside Ovrngt into Thu and remain so into the weekend. Patchy marine fog Wed Ngt will lift behind the cold front Thu morn. Went with blended model wv guidance for fcst wvs, with wvs mstly composed of short fetch pds of 4 to 6 sec advcg from the S. Wv length increases to 7 to 9 sec with potentially larger wvs for the weekend from low pres that may develop from E of the Bahamas as it tracks well S of SE New Eng. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...AStrauser/CB Short Term...VJN Long Term...VJN Aviation...AStrauser/CB/VJN Marine...AStrauser/CB/VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:52 AM EDT | Special Weather Statement | CAR | Aroostook | 38 min |
| Sep 15, 8:28 AM EDT | Special Weather Statement | CAR | Piscataquis | 47 min |
| Sep 15, 4:57 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 48 min |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.